Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Heart palpitation, sinus infection, taken avelox, steroids after allergic reaction with avelox, ERG and heart tests normal, high thyroid level

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11696 Questions
Im 30 and weight 107,I don't drink or smoke. Ive gotten an ERG and several exams on my heart and everything is perfect but i have a sinus infection and my doctor gave me avalox...then i got an alergic reaction to it and went to the ER they calmmed me down and i went home and they put me on steriods...then that made me worse and i stoped all the medications. Then my thyroid test came a little high and i went to a thyroid doctor and she doesn't think it's my thyroid. However, i have not gotten the results yet. Since then i have had bad heart palpataions that doesn't seem to go away. It's been 3 weeks can you tell me what could be causing my heart palpations and if sinus infection has anything to do with it?
Posted Sat, 21 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for posting your query.

The palpitations you are having are not likely to be associated with your sinus infection.
Persistent palpitation for three weeks can be due to-

1. Anxiety.
2. Electrolyte imbalance-Abnormal levels of potassium, magnesium and calcium can cause palpitations. A simple blood test will rule out these.
3. Hyperthyroidism- Raised levels of thyroid hormone is a common cause of palpitations.
4. Excessive intake of caffeine can cause palpitations. Restrict its use as much as possible.
5. Avoid stress and anxiety. Practice yoga, XXXXXXX breathing exercises and relaxation exercises.

You need to rule out all these causes with the help of simple blood tests under the guidance of your physician. Treatment would be based on the cause.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Heart palpitation, sinus infection, taken avelox, steroids after allergic reaction with avelox, ERG and heart tests normal, high thyroid level 2 hours later
I have had my blood work done and the only thing low was my iron which im taking iron pills for, everything has been fine. As far as hyperthyroidism im waiting for my results from the thyroid doctor but she said it is not likely that i have thyroid issues. because the blood work shows that it is borderline and not high enough for that issues. However, can an infection of another sort that is not sinus cause palpitation. I do feel like my thought is dry and i have post nasal drip and my chest muscles soar? thanks.
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
It is common to have a sore chest and a post nasal drip in sinus infection. Doing steam inhalation will help you a lot.
An infection is not likely to cause any palpitation. Severe anaemia may cause palpitations due to an increased cardiac work load.
If all other organic causes have been ruled out then stress and anxiety are the most likely possibilities.
Hope my answer is helpful. Write back if you have further queries.
Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Follow-up: Heart palpitation, sinus infection, taken avelox, steroids after allergic reaction with avelox, ERG and heart tests normal, high thyroid level 13 hours later
What does servere ananemia mean? because i am taking folic acid pills would that have anything to do with it? Also all this started after an allergic reaction to an antibiotic called anaprox that i took for the sinus infection then i took a steriod but it's been 3 weeks already of not taking any medications so should it already be out of the system? or could the pills have caused it? Also if it is anxiety which i don't feel it is becuase im not stress or anything what can i take like herbs or something for it? And will it go away on it's own? Thanks.
Answered by Dr. Rakhi Tayal 1 hour later

Thank you again for the follow up.

Severe anemia means hemoglobin levels less than 7 gram%. Folic acid pills are usually given for the treatment of anemia along with iron pills. Palpitation can be an effect of drug allergy. After three weeks of reaction, no remnant effects of the drug reaction are likely.

If it is due to anxiety, taking a mild anti anxiety drug will help. You will have to get it prescribed from your physician.

It is less likely to go away on its own. You can do some lifestyle modifications like yoga and breathing exercises.

Quitting alcohol, smoking and caffeine will also help.

Take care.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor